Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 2, NWS Milwaukee, WI

January 3, 2012

NWS Milwaukee, WI issued this small craft advisory at Jan 3, 2012, 2:48 PM CST. It took effect at Jan 3, 2012, 6:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2012, 2:48 PM CST (20:48 UTC)
In effect from
Jan 3, 2012, 6:00 PM CST
Expired
Jan 4, 2012, 4:00 AM CST
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WHUS73 KMKX 032048
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
248 PM CST TUE JAN 3 2012

...BLUSTERY WINDS THIS EVENING INTO TONIGHT...

.AN APPROACHING TROUGH WILL TIGHTEN THE PRESSURE GRADIENT ACROSS 
SOUTHERN LAKE MICHIGAN LATE THIS AFTERNOON AND INTO THE EVENING. 
SOUTH TO SOUTHWEST WINDS WILL INCREASE...WITH GUSTY CONDITIONS
LIKELY DURING THE EVENING AND INTO THE OVERNIGHT
HOURS...PARTICULARLY TOWARD OPEN WATERS. 

LMZ643>646-040500-
/O.NEW.KMKX.SC.Y.0002.120104T0000Z-120104T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
248 PM CST TUE JAN 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM CST WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
3 follow-up statements
599 
WHUS73 KMKX 040329
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 PM CST TUE JAN 3 2012

...BLUSTERY WINDS THIS EVENING INTO TONIGHT...

.A TIGHT THE PRESSURE GRADIENT ACROSS SOUTHERN LAKE MICHIGAN LATE
THIS EVENING WILL RELAX AS AN APPROACHING TROUGH CROSSES THE
REGION AFTER MIDNIGHT. GUSTY SOUTH TO SOUTHWEST WINDS WILL
DECREASE DURING THE OVERNIGHT HOURS...FALLING BELOW CRITERIA EARLY
IN THE MORNING.

LMZ643>646-041000-
/O.CON.KMKX.SC.Y.0002.000000T0000Z-120104T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
929 PM CST TUE JAN 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO
  30 KNOTS...EASING TO 10 TO 15 KNOTS AFTER 2 AM.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM

WWW.WEATHER.GOV/MKX
505 
WHUS73 KMKX 040851
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 AM CST WED JAN 4 2012

...WINDS DIMINISHING EARLY THIS MORNING...

.AS A TROUGH OF LOW PRESSURE MOVES ACROSS LAKE MICHIGAN EARLY THIS
MORNING THE BRISK SOUTHWEST WINDS WILL BECOME NORTHWEST AND DECREASE
DURING...FALLING BELOW SMALL CRAFT CRITERIA.

LMZ643>646-041000-
/O.CON.KMKX.SC.Y.0002.000000T0000Z-120104T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
251 AM CST WED JAN 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY
THIS MORNING. 

* WINDS: SOUTH TO SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS...EASING
  TO 10 TO 15 KNOTS AFTER 4 AM.

* WAVES: 2 TO 4 FEET...UP TO 5 FEET TOWARD OPEN WATERS EARLY THIS
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
029 
WHUS73 KMKX 041005
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 AM CST WED JAN 4 2012

...WINDS DIMINISHING EARLY THIS MORNING...

.AS A TROUGH OF LOW PRESSURE MOVES ACROSS LAKE MICHIGAN EARLY THIS
MORNING THE BRISK SOUTHWEST WINDS WILL BECOME NORTHWEST. WINDS HAVE
DECREASED BELOW SMALL CRAFT CRITERIA.


LMZ643>646-041115-
/O.EXP.KMKX.SC.Y.0002.000000T0000Z-120104T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
405 AM CST WED JAN 4 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WAVES MAY STILL BE NEAR 4 FEET TOWARD OPEN WATERS...BUT WINDS AND WAVES
SHOULD CONTINUE TO DECREASE THIS MORNING.

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 12:12 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Jan 3, 12:12 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1212 PM CST TUE JAN 3 2012

.UPDATE...CIRRUS BLOWING ACROSS WISCONSIN IN UPPER LEVEL
NORTHWEST FLOW. RUC PROGS SHOW APPROACHING POCKETS OF DIVERGENCE
AND HIGHER RH IN 500-300MB LAYER...SUGGESTING THE CIRRUS OVER
EASTERN MN/WESTERN WI WILL CONTINUE TO MOVE OUR WAY. THUS...KEPT
THE PREVIOUS CLOUD TREND. MORNING TEMP TREND WAS TOO SLOW TO WARM
OVER THE BARE GROUND OF THE SOUTHWEST CWA...SO ADJUSTED THE TREND
INTO THE EARLY AFTERNOON.

&&

.AVIATION/18Z TAFS/...MID AND HIGH LEVEL CLOUDS EXPECTED THROUGH
TONIGHT AS SHORTWAVE ROLLS THROUGH...WITH BRIEF CLEARING BY
MORNING. MOISTURE VERY LACKING IN THE LOWER LEVELS...SO NOT
EXPECTING ANY PRECIP WITH THE WAVE. ANOTHER QUIET DAY EXPECTED
WEDNESDAY...WITH ONLY MORE MID AND HIGH LEVEL CLOUDS MOVING IN
LATE MORNING OR EARLY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 309 AM CST TUE JAN 3 2012/

TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH.

LARGE MID/UPPER LEVEL TROUGH OVER THE EASTERN U.S. WITH A
MID/UPPER LEVEL RIDGE EXTENDING INTO WISCONSIN THIS AFTERNOON.

A SHORTWAVE IS THEN EXPECTED TO PUSH ACROSS MONTANA AND DROP
SOUTHEAST ACROSS THE CENTRAL PLAINS...THAT EXTENDS INTO SOUTHEAST
WISCONSIN LATE TONIGHT.

THE SURFACE HIGH PRESSURE RIDGE WILL BE OVERHEAD THIS
MORNING...BEFORE PUSHING EAST WITH A SOUTH FLOW AND WARM
ADVECTION PATTERN BY NOON...AHEAD OF A TROUGH OVER THE PLAINS.

MAIN FORECAST CONCERN IS WITH MID LEVEL CLOUDS ASSOCIATED WITH
THE WARM AIR ADVECTION AND WEAK UPWARD MOTION. LOW LEVELS ARE DRY
SO NO PRECIPITATION EXPECTED.

MID LEVEL CLOUDS ARE AGAIN EXPECTED TONIGHT WITH THE APPROACHING
SHORTWAVE. LIFT IS PRESENT...ESPECIALLY IN THE MID LAYERS...BUT
DRY AIR BETWEEN 5 AND 12 THSD FT SHOULD PREVENT ANY PRECIPITATION.
NAM FORECAST SOUNDINGS SHOW MUCH OF THE WARM AIR TO BE AROUND 6 TO
7 THSD FT...WITH A RATHER DEEP LOW LEVEL INVERSION. SOME INCREASE
IN MOISTURE AROUND 4 THSD FT...BUT FORECAST SOUNDINGS DO NOT QUITE
REACH SATURATION.

SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST
CONFIDENCE MEDIUM TO HIGH.

COLD FRONT MOVES EAST OF THE REGION WEDNESDAY...WITH SHORT TERM
MODELS BRINGING A VORTICITY MAXIMUM SOUTHEAST THROUGH NORTHERN
WISCONSIN IN ITS WAKE. AREA FORECAST SOUNDINGS ONLY SHOW SOME MID
LEVEL CLOUDS MOVING THROUGH THE REGION. HIGHS SHOULD STILL REACH
THE MID 30S...ABOVE SEASONAL NORMALS.

WARM AIR ADVECTION THEN TAKES HOLD OF THE REGION WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT...AS NORTHWEST FLOW ALOFT LINGERS.
1000/500MB THICKNESSES RISE FROM AROUND 540 DM AT 00Z
THURSDAY...TO NEAR 550 DM BY 12Z FRIDAY. THE 00Z NAM RUN IS EVEN
MORE AGGRESSIVE...WITH LOWER TO MID 550S DM THICKNESSES. SOUTH TO
SOUTHWEST WINDS SHOULD ALLOW HIGH TEMPERATURES TO RISE INTO THE
UPPER 30S TO LOWER 40S THURSDAY...WITH LOWS IN THE UPPER 20S TO
LOWER 30S THURSDAY NIGHT.

LONG TERM...FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM.

COLD FRONT PUSHES EAST THROUGH THE AREA ON FRIDAY PER ECMWF AND
GFS...WITH A DECENT VORTICITY MAXIMUM PUSHING THROUGH THE AREA
FRIDAY NIGHT. AREA FORECAST SOUNDINGS FROM THE GFS ARE FAIRLY DRY
DURING THIS PERIOD...SO THE DRY FORECAST WILL CONTINUE. COLD AIR
ADVECTION LATER FRIDAY AND FRIDAY NIGHT WILL BRING COOLER BUT
STILL ABOVE NORMAL TEMPERATURES.

SECONDARY VORTICITY MAXIMUM SHIFTS SOUTHEAST THROUGH THE AREA
SATURDAY...THEN SHITS EAST SATURDAY NIGHT. DRY AIRMASS PER GFS
FORECAST SOUNDINGS LEADS TO CONTINUATION OF DRY FORECAST.
TEMPERATURES REMAIN MILD.

GFS/ECMWF BRING A SHORTWAVE TROUGH THROUGH THE REGION SUNDAY
NIGHT...THEN SOUTHEAST ON MONDAY. DRY CONDITIONS ARE EXPECTED TO
CONTINUE DURING THIS TIME. MILD TEMPERATURES SHOULD CONTINUE AS
WARM AIR ADVECTION RETURNS BY MONDAY.

AVIATION/12Z TAFS/...

VFR CONDITIONS EXPECTED. AS SURFACE HIGH EXITS SOUTHEAST WISCONSIN
BY AFTERNOON...WARM AIR ADVECTION ON SOUTH WINDS AHEAD OF AN
APPROACHING TROUGH WILL GENERATE LIFT BUT MAINLY MID/UPPER LEVEL
CLOUDS. THE TROUGH WILL MOVE ACROSS SOUTHERN WISCONSIN LATE
TONIGHT...BUT ANY PRECIPITATION SHOULD FALL TO THE NORTH OF THE
FORECAST AREA.

MARINE...

WINDS WILL CONTINUE TO DIMINISH AS A RIDGE OF HIGH PRESSURE MOVES
ACROSS LAKE MICHIGAN BY NOON. SOUTH WINDS WILL INCREASE LATER THIS
AFTERNOON...BUT SHOULD REMAIN BELOW SMALL CRAFT CRITERIA. THE
TROUGH IS EXPECTED TO REACH LAKE MICHIGAN LATE TONIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...WIMBERLEY/DDV
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
WEDNESDAY THROUGH MONDAY...WOOD
Hazardous weather outlook, Jan 3, 9:19 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 AM CST TUE JAN 3 2012

WIZ046-047-051-052-056>060-062>072-040900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
919 AM CST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED THIS WEEK.

LMZ643>646-040900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
919 AM CST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA BY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES MAY REACH SMALL CRAFT CRITERIA THURSDAY NIGHT
THROUGH SATURDAY AS LOW PRESSURE MOVES ACROSS THE GREAT LAKES REGION.

HENTZ/DDV

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.